Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 1, 2009, 3:19 AM CDT for 13 counties in Kansas. It took effect at Apr 2, 2009, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 2, 2009, 12:00 AM CDT
- Expired
- Apr 2, 2009, 10:06 AM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 29 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 010819 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT WED APR 1 2009 KSZ049>053-067>069-082-083-091>093-012200- /O.NEW.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 319 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA TONIGHT. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST WINDS CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
5 follow-up statements
000 WWUS73 KICT 011547 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1047 AM CDT WED APR 1 2009 KSZ069-083-092-093-020000- /O.NEW.KICT.WI.Y.0016.090401T1547Z-090401T2100Z/ /O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 1047 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY. LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS TODAY. THIS HAS RESULTED IN STRONG AND GUSTY SOUTH WINDS ACROSS PARTS OF SOUTH CENTRAL KANSAS AT MIDDAY...WHICH WILL CONTINUE INTO THE AFTERNOON. BY TONIGHT...INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST WINDS WILL DEVELOP TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>053-067-068-082-091-020000- /O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY... HARPER 1047 AM CDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA TONIGHT. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST WINDS CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
000 WWUS73 KICT 012017 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 317 PM CDT WED APR 1 2009 KSZ069-083-092-093-020430- /O.CAN.KICT.WI.Y.0016.000000T0000Z-090401T2100Z/ /O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/ BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 317 PM CDT WED APR 1 2009 ...WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY FOR THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY. LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS THIS EVENING. BY EARLY THURSDAY MORNING...THE INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA. NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-012130- /O.CAN.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ SALINE- INCLUDING THE CITY OF...SALINA 317 PM CDT WED APR 1 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO THURSDAY MORNING...AND WILL COMBINE WITH AREAS OF SNOW. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED AND WILL BE REPLACED BY A WINTER WEATHER ADVISORY FOR THE COMBINATION OF SNOW AND GUSTY WINDS. $$ KSZ050>053-067-068-082-091-020430- /O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY... HARPER 317 PM CDT WED APR 1 2009 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA LATE TONIGHT INTO THURSDAY MORNING. TO THE NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS CAN BE EXPECTED LATE TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED/ADK
000 WWUS73 KICT 012039 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 339 PM CDT WED APR 1 2009 KSZ050>053-067>069-082-083-091>093-021000- /O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 339 PM CDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA LATE TONIGHT INTO THURSDAY MORNING. TO THE NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP BY MIDNIGHT AND PERSIST THROUGH AT LEAST THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
000 WWUS73 KICT 020822 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 AM CDT THU APR 2 2009 KSZ050>053-067>069-082-083-091>093-021600- /O.CON.KICT.WI.Y.0015.000000T0000Z-090402T1600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 322 AM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA THIS MORNING. TO THE NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE TO DEVELOP AND PERSIST THROUGH THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
000 WWUS73 KICT 021506 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1006 AM CDT THU APR 2 2009 KSZ050>053-067>069-082-083-091>093-021615- /O.CAN.KICT.WI.Y.0015.000000T0000Z-090402T1600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1006 AM CDT THU APR 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF TODAY. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:16 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 1, 3:16 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CDT WED APR 1 2009 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TONIGHT AND THURSDAY MORNING SYSTEM FOLLOWED BY THE NEXT STORM THIS WEEKEND. TODAY: LATEST WATER VAPOR LOOP IS SHOWING A VERY STRONG POTENTIAL VORTICITY (PV) ANOMALY DIVING INTO THE NORTHERN ROCKIES. BEHIND THIS PV ANOMALY...THE ACARS PROFILERS WERE SHOWING AROUND 165KT JET STREAK DIVING SOUTH THROUGH WASHINGTON AND OREGON. THIS IS ABOUT 15KTS GREATER THAN WHAT THE MODELS ARE PROGGING AT THIS HOUR. AS A RESULT...WE ARE LOOKING AT A MORE INTENSE SYSTEM DEVELOPING THAN WHAT WAS PROGGED EARLIER. THIS WILL REALLY CAUSE OUR LEE SIDE TROF TO STRENGTHEN THIS AFTERNOON OVER THE HIGH PLAINS WHICH WILL INCREASE OUR SOUTH WINDS IN HURRY. IN FACT...WE COULD BE FLIRTING WITH WIND ADVISORY CRITERIA AND VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS. MEANWHILE...TEMPERATURES WILL BE ON THE MILD SIDE TODAY WITH HIGHS CLIMBING INTO THE 60S. CURRENT FORECAST LOOKS TO BE ON TRACK WITH REGARDS TO TEMPERATURES. TONIGHT-THURSDAY: THIS TIMEFRAME WAS A TOUGH CALL ESPECIALLY WITH REGARDS TO PRECIPITATION TYPE AND HIGH WIND POTENTIAL. WE FAVORED MORE OF THE GFS/NAM/SREF SOLUTIONS WITH REGARDS TO THE POSITION AND STRENGTH OF THE UPPER LEVEL WAVE...BASED ON THE CURRENT TRENDS. THESE MODELS ARE ALL SHOWING THIS SYSTEM SLOWING DOWN A BIT MORE THAN EARLIER RUNS. THIS COMBINED WITH STRONGER JET DYNAMICS WILL FAVOR A SLOWER AND TIGHTER BAROCLINIC ZONE MOVING THROUGH CENTRAL KANSAS OVERNIGHT. THE NAM IS THE MOST AGGRESSIVE IN SHOWING VERY STRONG VERTICAL MOTION ALONG THE BAROCLINIC ZONE SITUATED BETWEEN 700 AND 600MB WHICH IS THE LAYER WHERE THE BEST SNOW GROWTH POTENTIAL WILL EXIST. THE MAIN QUESTION IS WHETHER THE BOUNDARY LAYER CAN COOL OFF ENOUGH TO CAUSE THINGS TO CHANGEOVER TO SNOW. RIGHT NOW...WE FEEL THAT THIS IS CERTAINLY PLAUSIBLE DUE TO GOOD DIABATIC COOLING EFFECTS. IF THIS OCCURS...WE ARE AT LEAST 50 PERCENT CONFIDENT THAT PORTIONS OF CENTRAL KANSAS WILL SEE SNOW AMOUNTS UP TO 2 INCHES BY DAYBREAK. WE ARE EVEN MORE CONFIDENT THAT WIND SPEEDS WILL REALLY CRANK UP LATE TONIGHT AFTER THE SURFACE TROF PIVOTS THROUGH THE AREA. THESE STRONG WINDS COMBINED WITH THE FALLING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. AS A RESULT...WE WENT AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR CENTRAL KANSAS AFTER MIDNIGHT WITH A WIND ADVISORY FOR SOUTH CENTRAL KANSAS AFTER MIDNIGHT AS WELL. BOTH OF THESE ADVISORIES WILL BE IN EFFECT UNTIL 15Z THURSDAY. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES OVER CENTRAL KANSAS DURING THE MORNING. THIS BAROCLINIC ZONE MAY CONTINUE TO SHIFT EAST THROUGH THE MORNING...BUT IT MAY LOSE SOME OF ITS PUNCH. THEREFORE...WE ARE THINKING THAT IT MAY BE MORE OF THE LIQUID TYPE OF PRECIPITATION ACROSS SOUTHERN KANSAS. IT ALSO CONTINUE TO BE QUITE WINDY AND COOL DURING THE REMAINDER OF THE DAY. THURSDAY NIGHT-FRIDAY NIGHT: NO SIGNIFICANT CHANGES WERE MADE AT THIS POINT DUE TO THE SURFACE HIGH DOMINATING THE AREA THURSDAY NIGHT. HOWEVER...THE SOUTH WINDS WILL CRANK UP AGAIN ON FRIDAY AS THE LEE SIDE TROF STRENGTHENS OVER THE ROCKIES. TEMPERATURES WILL BE RATHER MILD ON FRIDAY WITH HIGHS MAINLY IN THE 60S. SATURDAY-SUNDAY: THE MODELS ARE SHOWING THE NEXT SYSTEM TAKING A MORE NORTHERLY TRACK THAN ITS PREDECESSOR. AS A RESULT...THIS WILL ALLOW US TO BE IN THE WARM SECTOR THROUGH MUCH OF THE DAY ON SATURDAY. THE MAIN QUESTION STILL RESIDES ON HOW MUCH MOISTURE WILL RETURN WITH THIS NEXT WAVE. THE ECMWF CONTINUES TO BE THE MORE PESSIMISTIC SOLUTION IN BRINGING UP THE GULF MOISTURE WHILE THE GFS IS QUITE A BIT MORE OPTIMISTIC WITH MIXED LAYER CAPES NEAR 1000 J/KG SATURDAY AFTERNOON AHEAD OF THE DRY LINE. BOTH MODELS ARE STILL SHOWING GOOD SHEAR POTENTIAL FOR SEVERE STORMS...BUT THE MOISTURE AT THIS POINTS LOOKS LIKE TO BE VERY MARGINAL. WE WILL CONTINUE TO SEE HOW THINGS EVOLVE AS THE WEEK PROGRESSES. COX && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL 5 TERMINALS TO REMAIN IN VFR STATUS THROUGH 02/00Z. HOWEVER AN INTENSIFYING MID-LEVEL DISTURBANCE IS STILL PROGGED TO DROP ALMOST DUE S FROM THE NRN ROCKIES WED. REACHING THE OK/TX PANHANDLES EARLY WED EVENING (02/00Z) THE DISTURBANCE WILL INDUCE INTENSE & RAPID SFC CYCLOGENESIS OVER OK/TX PANHANDLE VICINITY WED AFTERNOON. THIS WILL IN TURN INDUCE S/SE WINDS TO STRENGTHEN ACROSS KS BY 02/17Z WITH 17-22KTS/20-25MPH SUSTAINED IN MOST AREAS BY 02/17Z PRIMARILY ACROSS SC & SE KS WHERE GUSTS OF 26-30KTS/30-35MPH ARE BEGINNING TO APPEAR POSSIBLE. THE SFC LOW SHOULD STRENGTHEN EVEN FURTHER WED EVENING AS IT SURGES SE ACROSS THE WRN RED RIVER. THIS WILL INDUCE LWR-DECK FLOW TO BACK TOWARD THE NE & SET STAGE FOR WIDESPREAD RAIN EVENT OVER ESPECIALLY CNTRL KS DURING 02/00Z-02/06Z OUTLOOK PERIOD. IT IS POSSIBLE THAT LOW-END MVFR & PERHAPS EVEN IFR CIGS & VSBYS MAY OVERSPREAD KSLN & KRSL TERMINALS BY 02/06Z. SHRA & A FEW TSRA ARE POSSIBLE OVER SC & SE KS DURING THIS LATTER PERIOD. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 39 51 34 / 10 60 40 0 HUTCHINSON 62 35 51 34 / 10 70 40 0 NEWTON 61 38 51 34 / 10 60 40 0 ELDORADO 62 40 50 34 / 10 60 50 0 WINFIELD-KWLD 64 42 52 35 / 10 60 50 0 RUSSELL 58 31 51 32 / 10 80 20 0 GREAT BEND 60 32 51 33 / 10 80 20 0 SALINA 58 33 51 33 / 10 80 40 0 MCPHERSON 61 35 51 33 / 10 70 40 0 COFFEYVILLE 66 45 52 35 / 10 60 70 0 CHANUTE 64 44 50 34 / 10 60 60 0 IOLA 63 43 50 33 / 10 60 60 0 PARSONS-KPPF 65 45 51 34 / 10 60 60 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR KSZ049>053-067>069-082-083-091>093. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Mar 31, 4:45 PM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 445 PM CDT TUE MAR 31 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 445 PM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE HIGH TO VERY HIGH ACROSS A GOOD PORTION OF THE AREA WEDNESDAY AFTERNOON...DUE TO STOUT SOUTH TO SOUTHEASTERLY WINDS AND MOSTLY DRY FUELS. A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS WEDNESDAY NIGHT...SPREADING WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS MAY PRODUCE SMALL HAIL ACROSS SOUTHEAST KANSAS. FURTHER NORTHWEST ACROSS CENTRAL KANSAS...IT NOW APPEARS ACCUMULATING SNOWFALL WILL BE POSSIBLE...GENERALLY NORTHWEST OF A SALINA TO GREAT BEND LINE. WHILE A MAJOR WINTER STORM IS NOT ANTICIPATED...ACCUMULATIONS OF 1 TO 3 INCHES APPEAR POSSIBLE LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING. STAY TUNED...AS THERE STILL REMAINS SOME UNCERTAINTY SURROUNDING THIS WEATHER SYSTEM. ANOTHER POWERFUL STORM SYSTEM IS EXPECTED TO MOVE ONTO THE PLAINS STATES SATURDAY AND SATURDAY NIGHT...WHICH SHOULD HELP TRIGGER SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A DRY LINE AND COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE ON SATURDAY AFTERNOON AND SATURDAY NIGHT...BUT THERE REMAINS SOME UNCERTAINTY REGARDING MOISTURE AVAILABILITY AND SUBSEQUENT INSTABILITY. STAY TUNED. FINALLY...THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE IN THE HIGH OR VERY HIGH CATEGORY FROM THURSDAY THROUGH MONDAY...DUE TO WINDY CONDITIONS AND CONTINUED MOSTLY DRY FUELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP REC/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:20 AM CDT | Winter Weather Advisory | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 31 hr |
| Apr 1, 10:47 AM CDT | Wind Advisory | ICT | Butler, Cowley, Sedgwick, Sumner | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.